Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on almost disjoint families

Author: Péter Komjáth
Journal: Proc. Amer. Math. Soc. 137 (2009), 303-305
MSC (2000): Primary 03E05
Published electronically: July 8, 2008
MathSciNet review: 2439454
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of the existence of arbitrarily large chromatic almost disjoint systems. With the same method we solve a problem of P. Szeptycki.

References [Enhancements On Off] (What's this?)

  • 1. G. Elekes, G. Hoffmann: On the chromatic number of almost disjoint families of countable sets, Infinite and finite sets (Colloq., Keszthely, 1973), Colloq., Math. Soc. János Bolyai, 10, North-Holland, Amsterdam, 1975, 397-402. MR 0373905 (51:10105)
  • 2. P. Erdős, A. Hajnal: On a property of families of sets, Acta Math. Acad. Sci. Hungar., 12(1961), 87-123. MR 0150047 (27:50)
  • 3. P. Komjáth: Dense systems of almost-disjoint sets, Finite and infinite sets (Eger, 1981), Colloq. Math. Soc. János Bolyai, 37, North-Holland, Amsterdam, 1984, 527-536. MR 818255 (87f:04005)
  • 4. Paul J. Szeptycki: Transversals for strongly almost disjoint families, Proc. Amer. Math. Soc., 135(2007), 2273-2282. MR 2299505

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E05

Retrieve articles in all journals with MSC (2000): 03E05

Additional Information

Péter Komjáth
Affiliation: Department of Computer Science, Eötvös University, P. O. Box 120, Budapest, 1518, Hungary

Keywords: Almost disjoint sets
Received by editor(s): November 20, 2007
Published electronically: July 8, 2008
Additional Notes: This research was partially supported by Hungarian National Research Grant T 046991.
Communicated by: Julia Knight
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society